Pelvic Girdle Myopathy Caused by Isotretinoin: Case Report and Discussion of PathophysiologyJanati A1, AL Ghasab Naif S2*, Sofiane Ghorbel3, Budoor A. Al-Emadi4, Kareemah S. Al-Shurtan2, Abdulmohsen S. Alghassab5, Lila S. Seada6, Muhammad Umair7, Nour M Alfahhad8 and Hani al shubaili9
- *Corresponding Author:
Naif Saad ALGhasab
Hail University, Hail
King Faisal Specialist Hospital
Riyadh, Saudi Arabia
E-mail: [email protected]
Received Date: January 15, 2014; Accepted Date: February 11, 2014; Published Date: February 13, 2014
Citation: Janati A, Naif AG, Ghorbel S, Al-Emadi BA, Al-Shurtan KS, et al. (2014) Pelvic Girdle Myopathy Caused by Isotretinoin: Case Report and Discussion of Pathophysiology. J Clin Exp Pathol 4:160. doi: 10.4172/2161-0681.1000160
Copyright: © 2014 Ghorbel S, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Introduction: Isotretinoin is the mainstay therapy for severe and nodulocystic acne. Myalgia and muscle stiffness have been reported in 16-51% of patients treated with isotretinoin, while elevated serum Creatine Kinase (CK) levels have been found in up to 41%. In this paper, we report, for the first time, the occurrence of myopathy limited to the pelvic-girdle muscles in a teen who received isotretinoin therapy.
Methods: This was a case study conducted at King Khalid Hospital.
Results: Histopathology and other laboratory data were consistent with an inflammatory myopathy based on a vasculitic process.
Conclusion: Our data indicate that the myopathy caused by isotretinoin is an inflammatory process based on vasculitis, resulting in ischemic muscle necrosis.